MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-38
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the proximal right coronary artery with severe calcification.The 3.5x38 mm xience skypoint stent delivery system (sds) was being advanced but met resistance with the guide catheter extension.The sds was removed; however it was found that the stent was not on the device but on the copilot.There were no adverse patient effects and there was no clinically significant delay in the procedure.Another stent was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported failure to advance could not be determined; however, the reported dislodge stent appears to be related to operational context.Possible factors that may contribute to difficulty advancing the stent delivery system (sds) through the guiding catheter include, but are not limited to, inner diameter of the catheter, outer diameter of the sds, device support, buildup of procedural contaminants, user technique, and/or damage to the catheter or sds.In this case, a conclusive cause for the reported difficulty advancing the device cannot be determined since the device or component were not returned for analysis.Additionally, it is likely that the stent became dislodge from inadvertent manipulation of the sds, against the reported difficulty advancing the device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21210786
Report Number2024168-2025-00775
Device Sequence Number8070910
Product Code NIQ
UDI-Device Identifier08717648233449
UDI-Public(01)08717648233449(17)271014(10)4102141
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-38
Device Catalogue Number1804350-38
Device Lot Number4102141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEZILLA
Patient SexUnknown